Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 28, 2021, 2:16 AM CDT for Craig County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 2:16 AM CDT (07:16 UTC)
- Expired
- Apr 28, 2021, 2:45 AM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
County Craig County, OK
The radar
The Tulsa radar (KINX), 54 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 936 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.5
The text
As transmitted.
912
WWUS84 KTSA 280716
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
216 AM CDT Wed Apr 28 2021
OKZ057-061-062-280745-
Craig OK-Rogers OK-Mayes OK-
216 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...NORTHEASTERN
ROGERS AND NORTHWESTERN MAYES COUNTIES UNTIL 245 AM CDT...
At 216 AM CDT, a strong thunderstorm was located 3 miles southeast of
Chelsea, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Vinita... Chelsea...
Adair... Big Cabin...
Pensacola... White Oak...
Bushyhead...
This includes Interstate 44 between mile markers 265 and 287.
LAT...LON 3664 9500 3663 9500 3640 9516 3646 9554
3660 9547 3660 9543 3667 9543 3672 9541
TIME...MOT...LOC 0716Z 228DEG 28KT 3650 9541
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 28, 12:34 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 28, 12:34 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1234 AM CDT Wed Apr 28 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR cigs will gradually lower to MVFR categories overnight as
areal coverage of rain and thunder begin to increase.
MVFR/IFR cigs and vsbys will prevail through the period in periods
of RA/+RA and thunder. RA/TSRA is expected to end late in the
period across the NE OK sites as a cold front moves through
those sites.
&&
.PREV DISCUSSION... /Issued 816 PM CDT Tue Apr 27 2021/
..UPDATE...
DISCUSSION...
A band of showers and isolated storms (very little lightning has
been observed at the time of writing) has lined up along the I-44
corridor which is lining up well within an area of surface
convergence being analyzed on the OK mesonet and an increase in
the 300mb divergence. Expect showers and storms to gradually
expand in coverage and intensity over the next few hours before a
lull in activity is noted for a few hours.
In the mean time, the severe weather threat for E OK and possibly
far NW AR will continue to increase through the evening as shear
improves. Instability will likely be lacking some as the night
wares on (the mid level lapse rates also aren't something to write
home about). With that said, a storm or two reaching severe
limits seems reasonable with the main severe threat being large
hail and damaging wind gusts. The other factor to consider
tonight will be the threat for locally heavy rainfall which may
lead to flash flooding. PWAT values continue to be rather high
with SPC mesoanalysis showing values of 1.4 to 1.5" across the
area which is well above the 90 percentile and borderline historic
for this time of year. As a result, expect rather intense
rainfall rates within thunderstorms tonight (forecast soundings
are very tropical-like overnight). Rainfall rates in excess of 1"
per hour will be common within storms with rates briefly exceeding
2" per hour possible. As a result, localized flash flooding will
be a concern. Main stem rivers will continue to be monitored for
the potential of flooding over the next few days.
Multiple distinct rounds of showers and storms are expected this
evening with the first currently in progress, another expected
shortly after midnight, and the third right around sunrise
tomorrow morning. Each round will bring a chance for strong to
severe storms as well as the threat for locally heavy rainfall.
PoPs and Wx were adjusted to account for the latest trends. QPF
was also adjusted a little bit as well where showers and storms
are currently developing and training over the same location. An
update will be issued shortly.
Snider
PREV DISCUSSION... /Issued 614 PM CDT Tue Apr 27 2021/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Cluster of thunderstorms starting to develop across central
Oklahoma in stronger instability axis. This activity will likely
spread into northeast Oklahoma this evening, but should exhibit a
gradual weakening as storms move into a more stable air-mass.
Several rounds of storms are expected into the day Wednesday,
making it difficult to time each episode. For now, generally went
with lower MVFR ceilings into the day with PROB30 groups for the
stronger thunderstorms, where IFR conditions will be possible.
PREV DISCUSSION... /Issued 242 PM CDT Tue Apr 27 2021/
DISCUSSION...
Scattered convection has developed across NW TX and will spread
northeastward and likely into portions of NE OK by early evening.
Expectations are the storms will encounter much stronger
inhibition upon nearing the forecast area with only a brief window
of severe potential primarily northwest of Interstate 44.
Moisture depth increases overnight and a strengthening low level
jet will aid additional convection with higher chances across NE
OK. Locally heavy rainfall is possible though severe weather
potential is expected to remain limited.
The more probable heavy rainfall period will be Wednesday through
Wednesday night. Available moisture continues to be shown
increasing to seasonable record values and the moist profiles
will feature little to no inhibition. Forcing, while generally
weak, will remain present through the day downstream of a low /
mid level speed max. The combination of weak inhibition and
persistent forcing will maintain widespread convection through the
day Wednesday initially focused from NE OK into NW AR with a
trend southward into the evening and overnight hours. Locations
along and south of Interstate 40 would be most likely to
experience an increase in instability prior to convective
overturning. Low level winds do increase further by Wednesday
evening and may support a local increase in severe potential.
Otherwise the continued rounds of rainfall will further raise
flooding concerns, both shorter fused flash flooding and larger
river mainstem flooding.
Rains will begin to end from NW to SE Wednesday night as a cold
front passes. The current flood watch may need to be extended for
SE OK into NW AR pending the cold frontal passage. Dry weather
returns Friday through Saturday. The evolution of the upper low
responsible for the upcoming rain event remains uncertain.
The recent trend is for the feature to slowly pass near or south
of the region on Sunday. The forecast will introduce low rain
chances for Sunday however much depends on the eventual track of
the system. Temperatures from late week through the weekend are
likely to remain above normal with thunderstorm chances returning
early next week.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ049-053>076.
AR...Flood Watch through Thursday morning for ARZ001-002-010-011-019-
020-029.
&&
AVIATION.....23Hazardous weather outlook, Apr 27, 10:27 PM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1027 PM CDT Tue Apr 27 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1027 PM CDT Tue Apr 27 2021
...A FEW SEVERE STORMS REMAIN POSSIBLE TONIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA... Eastern Oklahoma, generally south of Interstate 40.
ONSET... After Midnight.
DISCUSSION...
A band of showers and storms along and just south of Interstate 44
will continue to expand and increase in intensity through the
night. Locations to the south of Interstate 40 in eastern Oklahoma
will stand the best chance to see strong to severe storms late
tonight. The threat for severe weather is lower across northeast
Oklahoma though the threat may start to increase by sunrise. The
main severe threats tonight will be large hail to quarter size and
damaging wind gusts to 60 miles per hour. Locally heavy rainfall
will also be a concern as well thanks to an unseasonably moist
airmass in place. Rainfall rates in the strongest storms will
exceed 1 inch per hour. Rainfall rates could briefly touch 2
inches per hour.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY...High Wind Potential.
MONDAY...No Hazards.
EXTENDED DISCUSSION...
Showers and thunderstorms should be ongoing Wednesday morning,
becoming widespread during the day and into the overnight, as a
strong upper level low pressure system moves slowly east from the
southwest U.S. into West Texas and a cold front sags southeast
into the area. A few severe storms will be possible, but heavy
rainfall and possible flash flooding and mainstem river flooding
will likely be the greater concern. Rainfall will taper off from
northwest to southeast late Wednesday night and Thursday.
weather.gov/tulsa contains additional information.
SniderIn the hours before
Special weather statement, Apr 28, 1:54 AM CDT, 22 minutes before
Special Weather Statement National Weather Service Tulsa OK 154 AM CDT Wed Apr 28 2021 OKZ054>057-059>062-064-280715- Tulsa OK-Craig OK-Osage OK-Rogers OK-Pawnee OK-Nowata OK- Washington OK-Creek OK-Mayes OK- 154 AM CDT Wed Apr 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...ROGERS... SOUTHEASTERN OSAGE...NORTHWESTERN CREEK...NORTHERN MAYES...SOUTHERN WASHINGTON...SOUTHERN NOWATA...SOUTHEASTERN PAWNEE AND NORTHERN TULSA COUNTIES UNTIL 215 AM CDT... At 151 AM CDT, Thunderstorms were moving across parts of northeast Oklahoma, moving northeast at 50 mph. Winds from the north side of the the thunderstorms may produce a few wind gusts up to 50 mph. Locations in or near the path include... Tulsa... Sand Springs... Claremore... Vinita... Nowata... Pawhuska... Owasso... Pryor Creek... Skiatook... Collinsville... Verdigris... Hominy... Cleveland... Mannford... Chelsea... Barnsdall... Sperry... Oologah... Oilton... Adair... This includes Interstate 44 between mile markers 244 and 291. LAT...LON 3637 9509 3602 9661 3665 9648 3679 9501 TIME...MOT...LOC 0651Z 206DEG 46KT 3636 9584
Special weather statement, Apr 28, 2:16 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
216 AM CDT Wed Apr 28 2021
OKZ057-061-062-280745-
Craig OK-Rogers OK-Mayes OK-
216 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...NORTHEASTERN
ROGERS AND NORTHWESTERN MAYES COUNTIES UNTIL 245 AM CDT...
At 216 AM CDT, a strong thunderstorm was located 3 miles southeast of
Chelsea, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Vinita... Chelsea...
Adair... Big Cabin...
Pensacola... White Oak...
Bushyhead...
This includes Interstate 44 between mile markers 265 and 287.
LAT...LON 3664 9500 3663 9500 3640 9516 3646 9554
3660 9547 3660 9543 3667 9543 3672 9541
TIME...MOT...LOC 0716Z 228DEG 28KT 3650 9541The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:54 AM CDT | Special Weather Statement | TSA | Craig, Osage, Rogers, Washington | 21 min |
| Apr 28, 2:20 AM CDT | Tornado Warning | TSA | Okfuskee, Okmulgee | 40 min |
| Apr 28, 2:57 AM CDT | Tornado Warning | TSA | Muskogee, Okmulgee | 15 min |
| Apr 28, 5:12 AM CDT | Special Weather Statement | TSA | Adair | 33 min |
| Apr 28, 5:19 AM CDT | Special Weather Statement | TSA | Okmulgee | 26 min |
| Apr 28, 5:22 AM CDT | Special Weather Statement | TSA | Sequoyah | 23 min |
| Apr 28, 5:44 AM CDT | Special Weather Statement | TSA | Okmulgee | 16 min |
| Apr 28, 5:48 AM CDT | Special Weather Statement | TSA | Adair | 27 min |
| Apr 28, 5:52 AM CDT | Tornado Warning | TSA | Adair | 38 min |
| Apr 28, 5:54 AM CDT | Special Weather Statement | TSA | McIntosh | 36 min |
| Apr 28, 6:03 AM CDT | Special Weather Statement | TSA | Sequoyah | 27 min |
| Apr 28, 6:23 AM CDT | Special Weather Statement | TSA | McIntosh | 37 min |
| Apr 28, 6:26 AM CDT | Tornado Warning | TSA | Adair | 18 min |
| Apr 28, 6:45 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Muskogee, Sequoyah | 5 hr |
| Apr 28, 6:53 AM CDT | Special Weather Statement | TSA | Muskogee | 52 min |
| Apr 28, 7:43 AM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 47 min |
| Apr 28, 7:52 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 5 hr |
| Apr 28, 8:29 AM CDT | Flash Flood Warning | TSA | Adair | 4 hr |
| Apr 28, 9:15 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 47 hr |
| Apr 28, 9:15 AM CDT | River Flood Warning | TSA | Cherokee | 64 hr |
| Apr 28, 9:15 AM CDT | River Flood Warning | TSA | Cherokee | 11 hr |
| Apr 28, 9:15 AM CDT | River Flood Warning | TSA | Adair, Delaware | 41 hr |
| Apr 28, 9:18 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 23 hr |
| Apr 28, 9:22 AM CDT | River Flood Warning | TSA | Creek | 7 hr |
| Apr 28, 9:35 AM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Apr 28, 9:58 AM CDT | River Flood Warning | TSA | Sequoyah | 41 hr |
| Apr 28, 10:01 AM CDT | River Flood Warning | TSA | Okmulgee | 16 hr |
| Apr 28, 10:14 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 46 min |
| Apr 28, 10:38 AM CDT | Areal Flood Advisory | TSA | McIntosh, Pittsburg | 3 hr |
| Apr 28, 10:40 AM CDT | Tornado Warning | TSA | McIntosh, Pittsburg | 35 min |
| Apr 28, 10:49 AM CDT | Flash Flood Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah | 4 hr |
| Apr 28, 11:09 AM CDT | Tornado Warning | TSA | Haskell, McIntosh, Pittsburg | 31 min |
| Apr 28, 11:42 AM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| Apr 28, 12:32 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, McIntosh and 3 more | 9 hr |
| Apr 28, 4:36 PM CDT | River Flood Warning | TSA | LeFlore | 3 days |
| Apr 28, 6:47 AM CDT | Special Weather Statement | TSA | Washington | 43 min |
| Apr 28, 7:04 AM CDT | Special Weather Statement | TSA | Benton | 26 min |
| Apr 28, 7:20 AM CDT | Areal Flood Advisory | TSA | Benton, Washington | 4 hr |
| Apr 28, 7:34 AM CDT | Special Weather Statement | TSA | Benton | 26 min |
| Apr 28, 7:47 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 43 min |
| Apr 28, 7:58 AM CDT | Special Weather Statement | TSA | Benton | 32 min |
| Apr 28, 8:03 AM CDT | Tornado Warning | TSA | Benton | 27 min |
| Apr 28, 8:13 AM CDT | Tornado Warning | TSA | Carroll | 22 min |
| Apr 28, 8:16 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 44 min |
| Apr 28, 8:27 AM CDT | Special Weather Statement | TSA | Crawford, Washington | 48 min |
| Apr 28, 8:40 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 50 min |
| Apr 28, 9:04 AM CDT | Severe Thunderstorm Warning | TSA | Carroll | 26 min |
| Apr 28, 9:15 AM CDT | Special Weather Statement | TSA | Crawford, Franklin, Madison | 45 min |
| Apr 28, 9:26 AM CDT | Special Weather Statement | TSA | Carroll | 19 min |
| Apr 28, 9:42 AM CDT | Areal Flood Advisory | TSA | Carroll, Madison, Washington | 3 hr |
| Apr 28, 9:56 AM CDT | Special Weather Statement | TSA | Carroll, Franklin, Madison | 34 min |
| Apr 28, 9:58 AM CDT | River Flood Warning | TSA | Crawford, Sebastian | 41 hr |
| Apr 28, 9:58 AM CDT | River Flood Warning | TSA | Franklin, Johnson, Logan | 70 hr |
| Apr 28, 10:34 AM CDT | Special Weather Statement | TSA | Franklin | 41 min |
| Apr 28, 11:34 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin | 3 hr |
| Apr 28, 11:52 AM CDT | Flash Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 8 hr |
| Apr 28, 4:42 PM CDT | River Flood Advisory | TSA | Crawford, Franklin | 19 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.